Louisiana, 2005

Damaging Wind in Louisiana, August 14, 2005

August 14, 2005 · NWS LCH · 1 event in 1 county or zone

A few trees were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A few trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 14, 1:41 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 14, 1:41 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 PM CDT SUN AUG 14 2005

.DISCUSSION...
HAD TO THROW OUT THE NAM IN FAVOR OF THE GFS SINCE ITS WIND FLOW
PATTERN AT 700 AND 500 MB HAD TROUGHING ALONG THE WESTNER GULF
COAST THAT DIDNT MATCH OBSERVATIONS.

RAINS ON RADAR SHOULD END BEFORE DARK SO ONLY KEPT SLIGHT CHANCE
OF SUMMERTIME EVENING THUNDERSTORMS FOR TONIGHT. GFS MOS HAD SOME
UNUSUALLY HIGH POPS FOR THIS TIME OF YEAR FOR MONDAY....UP TO
ABOUT 80 PERCENT NORTH. COULDNT GO FOR THOSE NUMBERS BUT KEPT A
50 PERCENT CHANCE AREA WIDE.

CURRENT CONTINUING PATTERN WITH HIGH PRESSURE SURFACE AND ALOFT
WITH A LOW LEVEL SOUTHERLY FLOW INDICATES THERE WILL BE SCATTERED
THUNDERSTORMS MAINLY DURING THE DAYTIMES TUESDAY AND WEDNESDAY.

FOR THE EXTENDED PERIOD...THURSDAY THROUGH SUNDAY...CHANCES OF
RAIN DURING AFTERNOONS AND EVENINGS WILL BE SMALL WITH CONTINUING
HIGH PRESSURE SURFACE AND ALOFT.

&&

.AVIATION...
OUTSIDE OF THUNDERSTORMS...VFR.

&&

.MARINE...
RELATIVELY OLIGHT WINDS WILL CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  93  76  94 /  20  50  20  40
KBPT  76  93  77  94 /  20  50  20  30
KAEX  72  94  72  96 /  10  50  10  40
KLFT  76  93  75  93 /  20  50  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, Aug 14, 4:01 AM CST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 AM CDT SUN AUG 14 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-
216-151015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT
20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
501 AM CDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

INCREASING MOISTURE WILL BRING ABOUT SCATTERED MAINLY AFTERNOON
SHOWERS AND THUNDERSTORMS. ONE OR TWO THUNDERSTORMS COULD BRIEFLY
PULSE UP TO SEVERE LEVELS LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY SHOULD SEE A REPEAT OF SCATTERED AFTERNOON THUNDERSTORMS. A
COUPLE OF STORMS COULD BRIEFLY REACH SEVERE LEVELS LATE IN THE AFTERNOON.
DRIER CONDITIONS ARE EXPECTED OVER THE REMAINDER OF THE WEEK WITH
AFTERNOON HEAT INDICES BETWEEN 105 TO 110 LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS WILL NOT BE NEEDED.

JS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Vernon

When
August 14, 4:30 PM CST
Where
Vernon County, Pitkin
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.933, -92.933

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469783.